The Annals of Probability

Large deviations for stochastic reaction-diffusion systems with multiplicative noise and non-Lipshitz reaction term

Sandra Cerrai and Michael Röckner

Full-text: Open access


Following classical work by Freidlin [Trans. Amer. Math. Soc. (1988) 305 665--657] and subsequent works by Sowers [Ann. Probab. (1992) 20 504--537] and Peszat [Probab. Theory Related Fields (1994) 98 113--136], we prove large deviation estimates for the small noise limit of systems of stochastic reaction--diffusion equations with globally Lipschitz but unbounded diffusion coefficients, however, assuming the reaction terms to be only locally Lipschitz with polynomial growth. This generalizes results of the above mentioned authors. Our results apply, in particular, to systems of stochastic Ginzburg--Landau equations with multiplicative noise.

Article information

Ann. Probab., Volume 32, Number 1B (2004), 1100-1139.

First available in Project Euclid: 11 March 2004

Permanent link to this document

Digital Object Identifier

Mathematical Reviews number (MathSciNet)

Zentralblatt MATH identifier

Primary: 60F10: Large deviations 60H15: Stochastic partial differential equations [See also 35R60]

Large deviations stochastic partial differential equations invariant measures multiplicative noise


Cerrai, Sandra; Röckner, Michael. Large deviations for stochastic reaction-diffusion systems with multiplicative noise and non-Lipshitz reaction term. Ann. Probab. 32 (2004), no. 1B, 1100--1139. doi:10.1214/aop/1079021473.

Export citation


  • Azencott, R. (1980). Grandes deviations et applications. Ecole d'Eté de Probabilités de Saint-Flour VII. Lecture Notes in Math. 774 1--176. Springer, New York.
  • Cardon-Weber, C. (1999). Large deviations for Burger's type SPDE. Stochastic Process. Appl. 84 53--70.
  • Cerrai, S. (2001). Second Order PDE's in Finite and Infinite Dimension. A Probabilistic Approach. Lecture Notes in Math. 1762. Springer, New York.
  • Cerrai, S. (2003). Stochastic reaction--diffusion systems with multiplicative noise and non-Lipschitz reaction term. Probab. Theory Related Fields 125 271--304.
  • Chenal, F. and Millet, A. (1997). Uniform large deviations for parabolic SPDE's and applications. Stochastic Process. Appl. 72 161--187.
  • Chow, P. L. and Menaldi, J. L. (1990). Exponential estimates in exit probability for some diffusion processes in Hilbert spaces. Stochastics Stochastics Rep. 29 377--393.
  • Da Prato, G. and Zabczyk, J. (1992). Stochastic Equations in Infinite Dimensions. Cambridge Univ. Press.
  • Davies, E. B. (1989). Heat Kernels and Spectral Theory. Cambridge Univ. Press.
  • Faris, W. G. and Jona-Lasinio, G. (1982). Large fluctuations for a non linear heat equation with noise. J. Phys. A 15 3025--3055.
  • Freidlin, M. I. (1988). Random perturbations of reaction--diffusion equations: The quasi deterministic approximation. Trans. Amer. Math. Soc. 305 665--697.
  • Freidlin, M. I. and Wentzell, A. D. (1984). Random Perturbations of Dynamical Systems. Springer, New York.
  • Kallianpur, G. and Xiong, J. (1996). Large deviations for a class of stochastic partial differential equations. Ann. Probab. 24 320--345.
  • Leandre, R. (1993). A simple proof for a large deviation theorem. In Barcelona Seminar on Stochastic Analysis (D. Nualart and M. Sanz Solé, eds.) 72--76. Birkhäuser, Basel.
  • Lunardi, A. (1995). Analytic Semigroups and Optimal Regularity in Parabolic Problems. Birkhäuser, Basel.
  • Peszat, S. (1992). Exponential tail estimates for infinite-dimensional stochastic convolutions. Bull. Polish Acad. Sci. Math. 40 323--333.
  • Peszat, S. (1994). Large deviation estimates for stochastic evolution equations. Probab. Theory Related Fields 98 113--136.
  • Priouret, P. (1982). Remarques sur les petites perturbations de systemes dynamiques. Séminaire de Probabilités XVI. Lecture Notes in Math. 920 184--200. Springer, New York.
  • Sowers, R. (1992). Large deviations for a reaction--diffusion equation with non-Gaussian perturbation. Ann. Probab. 20 504--537.
  • Walsh, J. B. (1992). An introduction to stochastic partial differential equations. Ecole d'Eté de Probabilité de Saint-Flour XIV. Lecture Notes in Math. 1180 265--439. Springer, New York.
  • Zabczyk, J. (1988). On large deviations for stochastic evolution equations. Stochastic Systems and Optimization. Lecture Notes in Control and Inform. Sci. Springer, Berlin.